Q. I feel sedated after taking Effexor XR for seven days. Should I change the medicine?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
Published on Nov 03, 2019

Hello doctor,

I have just started taking Effexor XR 75 mg for panic disorder for seven days. I felt so sedating, I cannot even get out of my bed. I really want to give it a chance, but this is too much for me. Will this go away? Should I change the medicines? What should I do? I do not want to give up.

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hello,

Welcome to icliniq.com.

Effexor XR (Venlafaxine) can be quite sedating in few cases in which you have the following options.

1. If you are taking this medicine in the morning time, then it is advisable to use it at bed time.

2. Take the plain preparation of Effexor rather than XR, if the sedation problem continues in the morning after taking your medication at bed time.

3. If these two strategies are not effective, then it is advisable to reduce the dose to 37.5 mg a day and wait for four days before you switch back to 75 mg.

I hope this helps.

Also Read Answers From:

Related Questions & Answers


How to get treated for panic disorder?

Query: Hi doctor, I often get a feeling that my heart is going to stop. I have panic disorder also. Please help.  Read Full >>


Dr. Sathya Prakash
Psychiatrist

Answer: Hi, Welcome to icliniq.com. As dramatic as the panic disorders may seem, it also responds very well to medicines. The first thing we do need to check whether the diagnosis is indeed panic disorder. We also need to see if you have any associated phobias including anxiety in crowded areas or public...  Read Full

I have anxiety and panic disorder. Can I drink occasionally?

Query: Hi doctor, I have anxiety and panic disorder for the past five years, for which I was taking antidepressants. I have stopped taking antidepressants for more than eight months as I started feeling well. I drink alcohol occasionally. Is there any chance of anxiety disorder relapsing? Can I drink occas...  Read Full >>


Answer: Hi, Welcome to icliniq.com. It is good that you do not have any symptoms even after stopping the medicines eight months back. There is always a chance that panic disorder and anxiety relapse. So you have to be careful and watchful that if any previous symptoms reappear or any new symptoms arise, ...  Read Full

When will dizziness and brain zaps stop after discontinuing Venlafaxine?

Query: Dear doctor, I have stopped taking my medications, Effexor 75 mg for a few days. I am wondering when my dizziness and brain zaps would stop.  Read Full >>


Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. The sudden discontinuation of Venlafaxine (Effexor) particularly seemed to cause discontinuation symptoms during the first three to seven days. Ideally, it should not be stopped abruptly. It should rather be decreased sequentially over two to three weeks. And, another ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.